Alert archive / Montana / Wind Advisories in 2012
Wind Advisory 2, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jan 4, 2012, 5:20 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2012, 5:20 AM MST (12:20 UTC)
- Expired
- Jan 5, 2012, 11:57 AM MST
- In force
- 31 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 0.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2699 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WWUS75 KBYZ 041220 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 520 AM MST WED JAN 4 2012 ...PERIODS OF STRONG WINDS TODAY THROUGH THURSDAY MORNING... .HIGH PRESSURE OVER YELLOWSTONE PARK COMBINED WITH LOW PRESSURE OVER EASTERN MONTANA WILL RESULT IN PERIODS OF STRONG WINDS TODAY THROUGH MID DAY THURSDAY. MTZ065-051230- /O.NEW.KBYZ.WI.Y.0002.120104T1220Z-120105T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 520 AM MST WED JAN 4 2012 ...WIND ADVISORY IN EFFECT UNTIL NOON MST THURSDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST THURSDAY. * TIMING...PERIODS OF STRONG WINDS WILL OCCUR TODAY AND CONTINUE THROUGH MID DAY THURSDAY. THE STRONGEST WINDS WILL OCCUR THIS MORNING AND AGAIN LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS MAY DIMINISH SOME THIS AFTERNOON INTO EARLY THIS EVENING BEFORE BECOMING STRONG AGAIN. * IMPACTS...DANGEROUS CROSSWINDS WILL BE POSSIBLE ALONG PORTIONS OF I-90 FROM LIVINGSTON TO BIG TIMBER. * WINDS...SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER YELLOWSTONE RIVER VALLEY. && $$ MTZ066-051230- /O.NEW.KBYZ.WI.Y.0002.120104T1220Z-120105T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 520 AM MST WED JAN 4 2012 ...WIND ADVISORY IN EFFECT UNTIL NOON MST THURSDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST THURSDAY. * TIMING...PERIODS OF STRONG WINDS WILL OCCUR TODAY AND CONTINUE THROUGH MID DAY THURSDAY. THE STRONGEST WINDS WILL OCCUR THIS MORNING AND AGAIN LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS MAY DIMINISH SOME THIS AFTERNOON INTO EARLY THIS EVENING BEFORE BECOMING STRONG AGAIN. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. DANGEROUS CROSSWINDS WILL EXIST IN THESE AREAS. * WINDS...SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. && $$ HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
706 WWUS75 KBYZ 042202 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 302 PM MST WED JAN 4 2012 .A STRONG PRESSURE GRADIENT OVER SOUTH CENTRAL MONTANA WILL RESULT IN PERIODS OF STRONG WINDS THROUGH THURSDAY MORNING. MTZ041-051900- /O.NEW.KBYZ.HW.W.0001.120104T2202Z-120105T1900Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 302 PM MST WED JAN 4 2012 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST THURSDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST THURSDAY. * TIMING...SUSTAINED WINDS OF 40 MPH HAVE OCCURRED AT BIG TIMBER THIS AFTERNOON. PERIODS OF STRONG WEST WINDS WILL CONTINUE THROUGH THURSDAY MORNING. * IMPACTS...DANGEROUS CROSS WINDS ALONG INTERSATE 90 IN THE BIG TIMBER AREA. * WINDS...SUSTAINED WINDS FROM 25 TO 45 MPH WITH GUSTS TO 60 MPH AREA EXPECTED AT TIMES THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-051900- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-120105T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 302 PM MST WED JAN 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST THURSDAY... * TIMING...WINDS HAVE GUSTS AS HIGH AS 62 MPH TODAY IN THE LIVINGSTON AREA. PERIODS OF STRONG WESTERLY WINDS WILL CONTINUE THROUGH MID DAY THURSDAY. WINDS MAY DECREASE A BIT THIS EVENING BEFORE INCREASING AGAIN OVERNIGHT. * IMPACTS...DANGEROUS CROSSWINDS WILL BE POSSIBLE ALONG PORTIONS OF I-90 FROM LIVINGSTON TO BIG TIMBER. * WINDS...SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER YELLOWSTONE RIVER VALLEY. && $$ MTZ066-051900- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-120105T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 302 PM MST WED JAN 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST THURSDAY... * TIMING...PERIODS OF STRONG WINDS WILL CONTINUE THROUGH MID DAY THURSDAY. THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH EARLY THURSDAY MORNING. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. DANGEROUS CROSSWINDS WILL EXIST IN THESE AREAS. * WINDS...SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. && $$ HTTP://WEATHER.GOV/BILLINGS
519 WWUS75 KBYZ 050353 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 853 PM MST WED JAN 4 2012 .A STRONG PRESSURE GRADIENT OVER SOUTH CENTRAL MONTANA WILL RESULT IN PERIODS OF STRONG WINDS THROUGH THURSDAY MORNING. MTZ041-051900- /O.CON.KBYZ.HW.W.0001.000000T0000Z-120105T1900Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 853 PM MST WED JAN 4 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY... * TIMING...WINDS WILL BEGIN INCREASING AGAIN AFTER MIDNIGHT WITH VERY STRONG WEST WINDS CONTINUING THROUGH LATE THURSDAY MORNING. * IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG INTERSTATE 90 IN THE BIG TIMBER AREA. * WINDS...SUSTAINED WINDS FROM 25 TO 45 MPH WITH GUSTS TO 60 MPH AREA EXPECTED THROUGH LATE THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-051900- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-120105T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 853 PM MST WED JAN 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST THURSDAY... * TIMING...WINDS HAVE BEEN GUSTING OVER 60 MPH THIS EVENING ALONG WITH SUSTAINED WINDS OVER 40 MPH IN THE LIVINGSTON AREA. THESE STRONG WINDS WILL CONTINUE OVERNIGHT AND WILL BEGIN DECREASING BY LATE THURSDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS WILL BE POSSIBLE ALONG PORTIONS OF I-90 FROM LIVINGSTON TO BIG TIMBER. * WINDS...SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL OVER 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER YELLOWSTONE RIVER VALLEY. && $$ MTZ066-051900- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-120105T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 853 PM MST WED JAN 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST THURSDAY... * TIMING...STRONG WEST WINDS HAVE BEEN GUSTING TO OVER 60 MPH NEAR NYE THIS EVENING. THESE STRONG WINDS WILL CONTINUE OVERNIGHT AND WILL BEGIN DECREASING BY LATE THURSDAY MORNING. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. DANGEROUS CROSSWINDS WILL EXIST IN THESE AREAS. * WINDS...SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS OVER 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. && $$ HTTP://WEATHER.GOV/BILLINGS
073 WWUS75 KBYZ 051002 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 302 AM MST THU JAN 5 2012 MTZ041-051900- /O.CON.KBYZ.HW.W.0001.000000T0000Z-120105T1900Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 302 AM MST THU JAN 5 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * WINDS...SOUTHWEST WINDS 25 TO 45 MPH WITH GUSTS AROUND 65 MPH. * TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH LATE THIS MORNING. * IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG I-90 IN THE BIG TIMBER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-051900- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-120105T1900Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 302 AM MST THU JAN 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WINDS...SOUTHWEST WINDS GUSTING NEAR 70 MPH HAVE BEEN REPORTED IN LIVINGSTON OVERNIGHT. EXPECT SOUTHWEST 35 TO 50 MPH WITH OCCASIONAL GUSTS AROUND 65 MPH THIS MORNING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH LATE THIS MORNING. * IMPACTS...DANGEROUS CROSSWINDS WILL BE POSSIBLE ALONG PORTIONS OF I-90 FROM LIVINGSTON TO BIG TIMBER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER YELLOWSTONE RIVER VALLEY. && $$ MTZ066-051900- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-120105T1900Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 302 AM MST THU JAN 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WINDS...GUSTS TO AROUND 60 MPH HAVE BEEN REPORTED NEAR NYE OVERNIGHT. EXPECT SOUTHWEST WINDS OF 35 TO 50 MPH WITH OCCASIONAL GUSTS OVER 65 MPH THIS MORNING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH LATE THIS MORNING. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. DANGEROUS CROSSWINDS WILL EXIST IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. && $$ HTTP://WEATHER.GOV/BILLINGS
659 WWUS75 KBYZ 051857 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1157 AM MST THU JAN 5 2012 MTZ041-052000- /O.CAN.KBYZ.HW.W.0001.000000T0000Z-120105T1900Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 1157 AM MST THU JAN 5 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. BREEZY WEST WINDS FROM 15 TO 30 MPH CAN STILL BE EXPECTED AT TIMES TODAY...BUT THE THREAT FOR HIGH WIND HAS DIMINISHED. $$ MTZ065-066-052000- /O.CAN.KBYZ.WI.Y.0002.000000T0000Z-120105T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1157 AM MST THU JAN 5 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. BREEZY SOUTHWEST WINDS FROM 20 TO 30 MPH WITH SOME HIGHER GUSTS CAN STILL BE EXPECTED AT TIMES TODAY...BUT THE THREAT FOR HIGH WIND HAS DIMINISHED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 4, 4:05 AM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Jan 4, 4:05 AM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
405 AM MST WED JAN 4 2012
.SHORT TERM...VALID FOR TDY AND THU...
WINDY AND UNSEASONABLY WARM PATTERN CONTINUES TODAY AND THURSDAY.
A DISTURBANCE AND WEAK COLD FRONT WILL BRING A CHANCE FOR
PRECIPITATION AND MORE SEASONABLE TEMPERATURES FRIDAY AND
SATURDAY. WITH GUSTY WINDS AND RECORD HIGH TEMPERATURES FORECAST
COMBINED WITH A LACK OF SNOW COVER ACROSS MUCH OF THE AREA WILL
ISSUE A FIRE WEATHER FORECAST WITH THE MORNING FORECAST PACKAGE.
RIDGE OF HIGH PRESSURE ALOFT WILL KEEP DRY AND WARM CONDITIONS IN
PLACE TODAY THROUGH MUCH OF THURSDAY. PACIFIC MOISTURE CRESTING
THE RIDGE AND DIVIDE WILL PROVIDE AREAS OF MID AND HIGH LEVEL
CLOUD COVER THROUGH THE DAY. WINDS THIS MORNING WILL BE GUSTY FROM
BILLINGS WEST AS PRESSURE GRADIENT REMAINS TIGHT. 700MB WIND FLOW
IS NORTHWESTERLY WHICH SHOULD INHIBIT ADVISORY TYPE WINDS HOWEVER COULD
SEE A FEW GUSTS CLOSE TO 60 MPH IN LIVINGSTON...NYE AND BIG
TIMBER THIS MORNING. DO NOT EXPECT MORE THAN ONE OR TWO OCCURRENCES
SO WILL CONTINUE WITH MENTION IN HWO AND GRAPHIC BUT NOT GO WITH
ADVISORY AT THIS TIME. AS SURFACE INVERSION LIFTS EXPECT GUSTY
WINDS TO SPREAD EASTWARD INTO THE PLAINS WITH GUSTS IN TH 25 TO 35
MPH RANGE COMMON ACROSS THE AREA. THE DOWNSLOPE WINDS COMBINED
WITH SUBSIDENCE UNDER THE RIDGE AND A LACK OF SNOW COVER WILL
ALLOW TEMPERATURES TO APPROACH RECORD LEVELS TODAY. TODAYS RECORD
FOR BILLINGS IS 55 DEGREES WITH A FORECAST HIGH AROUND 58.
TONIGHT WILL BE PARTLY CLOUDY AND DRY. SOUTHWEST WINDS ALOFT WILL
INCREASE DURING THE NIGHT HELPING TO LOWER PRESSURES EAST OF THE
DIVIDE. THIS WILL HELP TO GET GAP WINDS GOING FROM LIVINGSTON TO
NYE AND BIG TIMBER...WITH GUSTS AROUND 60 MPH POSSIBLE. WILL LET
DAY SHIFT TAKE A LOOK AT THE NEXT RUN OF MODELS AND MAKE DECISION
ON POSSIBLE ADVISORY/WARNING FOR THESE AREAS. GUSTY WINDS WILL
HELP HOLD TEMPERATURES UP OVERNIGHT...WITH HIGHER HILLTOPS STAYING
IN THE 40S FOR LOWS.
THURSDAY WILL BE A PREFRONTAL DAY WHICH WILL HELP BOOST
TEMPERATURES NEAR RECORD LEVELS FOR A SECOND DAY. QUICK MOVING
STORM SYSTEM WILL APPROACH THE AREA DROPPING HEIGHTS AND
INCREASING WESTERLY FLOW ALOFT. THIS WILL ENHANCE MIXING WIND
POTENTIAL FOR SOME AFTERNOON GUSTS IN THE 30 TO 45 MPH RANGE
ACROSS THE PLAINS. WINDS WILL REMAIN POTENTIALLY STRONG ALONG THE
FOOTHILLS THROUGH THE DAY. PACIFIC MOISTURE WILL BEGIN IMPACTING
THE WEST FACING SLOPES OF AREA MOUNTAINS LATE IN THE DAY
THURSDAY...CONTINUING INTO FRIDAY MORNING. EXPECT AROUND HALF A
FOOT OF SNOW IN THESE AREAS INCLUDING COOKE CITY OUT OF THIS
SYSTEM AS IT QUICKLY MOVES THROUGH. FOR THE LOWER ELEVATIONS
DOWNSLOPE WINDS WILL PREVENT MUCH IN THE WAY OF PRECIPITATION
WITH THIS SYSTEM. HOWEVER THERE IS ENOUGH DYNAMICS AND MOISTURE
ADVECTION ALOFT TO KEEP LOW POPS IN THE FORECAST THURSDAY NIGHT.
ONCE THE PACIFIC FRONT MOVES THROUGH WINDS ALONG THE FOOTHILLS
WILL CALM DOWN. CHAMBERS
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
THE 00 UTC GUIDANCE CONTINUES ON A SLOW CONVERGENCE OF THE DETAILS
SURROUNDING THE 500-HPA EVOLUTION FROM FRI THROUGH TUE. MODELS ARE
TRENDING WESTWARD WITH THE SHORT WAVE THAT LOOKED TO COME CLOSE TO
OUR AREA ON SAT WHILE ON ITS WAY TO THE SOUTHWESTERN CONUS. ENOUGH
OF A TREND EXISTS THAT WE ACTUALLY REDUCED POPS SOMEWHAT FRI NIGHT
THROUGH THE WEEKEND...EVEN OVER THE HIGHER TERRAIN. IT STILL LOOKS
LIKE A 500-HPA RIDGE WILL TRANSLATE BACK OVER THE AREA BY SUN INTO
MON. THE 00 UTC MODELS ARE ACTUALLY SLIGHTLY COOLER ALOFT WITH THE
RIDGE BY MON...BUT 850-HPA TEMPS ARE STILL PROJECTED TO REACH INTO
THE +6 TO +9 C RANGE. WE THUS EXPECT HIGHS IN THE 50S F AGAIN OVER
THE PLAINS. OF COURSE...EVEN THE TEMPS ON FRI AND SAT ARE GOING TO
BE ABOVE NORMAL...AND IT WOULD NOT BE TOO SURPRISING IF THEY ENDED
UP BEING A BIT WARMER THAN FORECAST WITHOUT SNOW ON THE GROUND.
BY TUE...THE 00 UTC GFS AND ECMWF REMAIN CONSISTENT IN DEPICTING A
COLD FRONTAL PASSAGE...AND BOTH DROP 850-HPA TEMPS DOWN TO THE -12
C RANGE BY TUE NIGHT. THE ADVERTISED HEMISPHERIC PATTERN DOES HAVE
SOME SUBTLE CHANGES THAT SUPPORT AN INTRUSION OF AT LEAST SOMEWHAT
COLDER AIR. THIS INCLUDES RISING HEIGHTS CENTERED ACROSS ALASKA. A
GOOD NUMBER OF GFS ENSEMBLE MEMBERS ALSO SUGGEST A LOWERING OF THE
ARCTIC OSCILLATION VALUES BY THE MIDDLE OF NEXT WEEK. THUS...THERE
IS SUPPORTING EVIDENCE AT THE HIGHER LATITUDES FOR A FAIRLY ROBUST
COLD FRONTAL PASSAGE LIKE THE DETERMINISTIC GUIDANCE DEPICTS. THIS
TYPE OF FORECAST HAS A FAIR AMOUNT OF UNCERTAINTY THOUGH SINCE THE
FRONTAL PASSAGE COULD HERALD AT LEAST A PARTIAL PATTERN CHANGE. WE
HAVE CHOSEN TO LET CONTINUITY RULE THE FORECAST...ESPECIALLY SINCE
WE ARE ACTUALLY NEAR THE COLD HALF OF THE GUIDANCE ENVELOPE BY THE
TIME TUE ROLLS AROUND. WE BELIEVE THAT TO BE A GOOD APPROACH GIVEN
THE RELATIVELY PROGRESSIVE PATTERN LEADING INTO THIS TIME FRAME. A
FLOW LIKE THAT TENDS TO FAVOR FASTER FRONTAL PASSAGES. SCHULTZ
&&
.AVIATION...
VFR CONDITIONS BENEATH PASSING HIGH-LEVEL CLOUDS ARE EXPECTED OVER
THE AREA TODAY AND TONIGHT. WINDS WILL BE GUSTY OVER THE FOOTHILLS
IN PLACES LIKE KLVM AND K6S0. GUSTS OVER 40 KT WILL OCCUR IN THOSE
AREAS. A FEW PLACES ON THE PLAINS COULD ALSO HAVE GUSTS OVER 25 KT
TODAY...AND KBIL COULD RETAIN SOME WIND THROUGH TONIGHT. SCHULTZ
&&
.PRELIMINARY POINT TEMP/POPS...
TDY THU FRI SAT SUN MON TUE
-------------------------------------------------------
BIL 058 040/058 033/042 024/039 024/046 031/051 030/038
0/N 01/N 32/W 11/B 10/B 00/U 22/S
LVM 057 041/055 028/039 016/040 017/049 032/049 024/032
0/N 02/W 32/W 12/J 10/N 01/N 22/S
HDN 060 029/060 032/046 021/040 022/046 030/050 029/039
0/N 00/N 32/W 11/B 10/B 00/U 12/O
MLS 060 036/060 027/043 021/040 020/046 029/051 027/037
0/N 01/N 31/N 01/B 10/B 00/U 12/S
4BQ 059 033/059 028/044 021/040 020/044 028/051 026/041
0/N 00/B 21/N 01/U 10/B 00/U 02/S
BHK 056 034/057 025/041 018/036 019/041 026/047 025/036
0/N 00/N 21/N 01/U 00/B 00/U 02/S
SHR 056 033/054 027/038 016/037 017/044 025/049 025/039
0/B 00/B 42/J 11/B 10/U 00/U 12/O
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 4, 3:25 AM MST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 325 AM MST WED JAN 4 2012 MTZ028-029-034-035-038>042-056-057-063>068-WYZ098-099-051030- SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 325 AM MST WED JAN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT EXPECT STRONG SOUTHWESTERLY WIND AT TIMES FROM LIVINGSTON TO BIG TIMBER AND IN THE NYE AREA WITH WIND GUSTS TO 50 TO 60 MPH POSSIBLE. TRAVELERS IN THESE AREAS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE EXTRA CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF STRONG SOUTHWEST WINDS ARE EXPECTED THROUGH THURSDAY FROM LIVINGSTON TO NYE...AND FROM BIG TIMBER TO HARLOWTON. TRAVELERS SHOULD MONITOR THE LATEST FORECASTS BEFORE TRAVELING IN THESE AREAS THIS WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ030>033-036-037-058-051030- TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER- SOUTHERN ROSEBUD- 325 AM MST WED JAN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:02 PM MST | High Wind Warning | BYZ | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.